MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE MANAGED MARKETS EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE MANAGED MARKETS EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED
Model Number 101041360
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 04/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer including verifying there was no milk backup and checking the power cord and battery pack.The customer was sent a replacement breast pump.In follow up with a complaint handler on 04/10/2024, the customer indicated that she developed mastitis on (b)(6) 2024 and was prescribed an antibiotic, which she is still taking and is healing from her mastitis.Based on the results of our internal investigation (reference number ca11-001), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is (b)(4)% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However, in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On 04/05/2024, the customer alleged to medela llc that her pump in style breast pump was not turning on and felt hot.She additionally alleged that she currently has mastitis and is taking antibiotics.

Brand Name
PUMP IN STYLE MANAGED MARKETS EN FR ES (YELLOWFIN)
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key19078195
Report Number1419937-2024-00009
Device Sequence Number6676990
Product Code HGX
UDI-Device Identifier00020451401447
UDI-Public020451401447
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K200508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101041360
Device Catalogue Number101041360
Device Lot Number0000561006
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/05/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2024
Initial Report FDA Received Date04/10/2024
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale